MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70M-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e: japan.Medtronic personnel reported the event to manufacturer on behalf of the customer.H3: medtronic received the suspect device/component from the customer, but the device has not yet been evaluated to date.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, the ventilation stopped on this ht70 ventilator and it could not be activated and the unit also generated and displayed a "system error" message.The patient was removed from the ventilator and placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section d9 updated section h6 evaluation codes updated due to device evaluation method code (annex b): remove b17 and add b01 and b24 result code (annex c): remove c20 and add c13 conclusion code (annex d): remove d15 and add d02 component code (annex g): remove g07003 and add g02005 h3 device evaluation summary: updated due to device evaluation medtronic conducted an investigation based upon all information received.T was reported that while in use on a patient, the ventilation stopped on this ht70 ventilator and it could not be activated and the unit also generated and displayed a "system error" message.The device was available for evaluation.The service personnel (sp) inspected the ventilator, could not duplicate the reported issue and based on the logs, sp replaced the ht70 control board and single board computer (sbc).Additionally, sp replaced pump and manifold assembly since the system leak value was outside the allowable range and the on/off solenoid valve due to positive end expiratory pressure (peep) was outside the permissible range.Sp replaced the case assembly, overlay assembly due to damage and performed two yearly preventive maintenance (pm).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The cause of the event was isolated to potential fault in ht70 control board and/or sbc.Additionally, investigation found pump and manifold assembly, on/off solenoid valve as faulty and case assembly, overlay assembly were damaged which are not related to the reported issue.The event is included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return section h6 evaluation codes updated due to returned part analysis result code (annex c): add c13 conclusion code (annex d): remove d02 and add d01 component code (annex g): remove g02005 and add g0201201 h3 device evaluation summary: updated due to device evaluation medtronic conducted an investigation based upon all information received.T was reported that while in use on a patient, the ventil ation stopped on this ht70 ventilator and it could not be activated and the unit also generated and displayed a "system error" message.The device was available for evaluation.The service personnel (sp) inspected the ventilator, could not duplicate the reported issue and based on the logs, sp replaced the ht70 control board and single board computer (sbc).Additionally, sp replaced pump and manifold assembly since the system leak value was outside the allowable range and the on/off solenoid valve due to positive end expiratory pressure (peep) was outside the permissible range.Sp replaced the case assembly, overlay assembly due to damage and performed two yearly preventive maintenance (pm).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.The pump and manifold assembly, on/off solenoid valve, case assembly and overlay assembly were not returned to medtronic.One sbc board was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no m alfunction or product deficiency observed.One ht70 control board was returned to medtronic for further analysis.Visual inspection observed that the c92 capacitor was damaged.Further testing revealed the c92 capacitor had shorted.If a failure of the c92 occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the reported issue was isolated to a faulty c92 capacitor on the ht70 control board.There is an existing previous internal investigation regarding this issue.Although the sbc board was replaced in the field, the returned component was tested satisfactorily.Additionally, investigation found pump and manifold assembly, on/off solenoid valve outside of specified ranges and case assembly, overlay assembly were damaged which are not related to the reported issue.These events are included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20447306
Report Number2023050-2024-00019
Device Sequence Number8524349
Product Code CBK
UDI-Device Identifier10884521542075
UDI-Public10884521542075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70M-JP-NA
Device Catalogue NumberHT70M-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer12/12/2024
01/27/2025
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date12/13/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown